MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 VELYS ARRAY SET KNEE; ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY

DEPUY IRELAND - 3015516266 VELYS ARRAY SET KNEE; ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY
Catalog Number 451570011
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during a velys uka case, the surgeon detected that the femoral array moved prior to making any resections on the femur.The tibial resections were not affected and were performed using the system.The surgeon was informed that they could bail to manual instrumented uka using the intuition instruments, but the surgeon wanted to complete the case using the velys system.Due to the array motion, the surgeon restarted the software and used the intuition kit tibial spacer block in order to reacquire the tibial landmarks.Because the femur was intact, they were able to reacquire those landmarks on intact anatomy.The surgeon completed the femoral resections without issue using this technique.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, ¿it was reported to me that during a velys uka case on 5/14, the surgeon detected that the femoral array moved prior to making any resections on the femur.The tibial resections were not affected and were performed using the system.The surgeon was informed that they could bail to manual instrumented uka using the intuition instruments, but the surgeon wanted to complete the case using the velys system.Due to the array motion, the surgeon restarted the software and used the intuition kit tibial spacer block in order to reacquire the tibial landmarks.Because the femur was intact, they were able to reacquire those landmarks on intact anatomy.The surgeon completed the femoral resections without issue using this technique¿.The velys array set knee was not returned to medtech orthopaedics for evaluation.However, the investigation performed by the systems team on the involved velys base station (pi-17473607642502340) found evidence that the femur array moved during the tibial cut step.While the exact cause of the potential array movement cannot be established, array movement is generally caused by the arrays not being securely attached.Therefore, it is recommended to ensure that the array is properly secured during the procedure to avoid array movement; refer the "instrumentation" section of the ifu (090260192 rev.D) for the assembly steps of the bone arrays.Additionally, it is mention on the ifu that adjustments are not permitted after the first bone resection; if movement of the bone array occurs, the reference frame becomes inaccurate, and the robotic-assisted procedure must be aborted.The procedure should then be completed using conventional manual instruments, as indicated to the surgeon after the reported event.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
VELYS ARRAY SET KNEE
Common Device Name
ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22202550
Report Number1818910-2025-09670
Device Sequence Number20763989
Product Code OLO
UDI-Device Identifier10603295520146
UDI-Public(01)10603295520146
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown